MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; CARDIOVASCULAR PROCEDURE KIT

ANGIODYNAMICS ANGIODYNAMICS; CARDIOVASCULAR PROCEDURE KIT
Catalog Number H965652001911
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Codes Air Embolism (1697); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As no lot number was provided, a ship history report (shr) was generated for item number h965652001911 in order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The device history records for the lots obtained through the shr were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The september 2016 angiodynamics complaint report was reviewed for the convenience kits product family and the failure mode, "air injected." no adverse trends were identified.The reported complaint description cannot be confirmed; no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Possible root cause may be that the end user did not adequately secure connections between the manifold and components or the device they were connecting to were not "finger tightened" prior to use as it is stated in the dfu provided to the end user in the reported kit.The dfu contains the following statements, "ensure that you are making secure connections when using this device to prevent the introduction of air into the system that could result in embolism and in rare instances of death.All connections should be finger tightened.Over tightening can cause cracks and leaks to occur that could result in embolism and or exposure to biohazards.Examine product carefully for entrapped air and fully debubble prior to injection to minimize the potential for embolism and in rare instances death." (b)(4).Device discarded at hospital.
 
Event or Problem Description
As reported by cath lab manager, during use of an angiodynamics' convenience kit in a heart catheterization procedure, a patient was thought to have had air injected into one of their coronary arteries.The physician perceived that air came from one of the lines connected to the manifold.The report concluded that the patient " is and was completely stable." the used product was discarded at the hospital.

Brand Name
ANGIODYNAMICS
Common Device Name
CARDIOVASCULAR PROCEDURE KIT
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6051878
Report Number1317056-2016-00158
Device Sequence Number77197
Product Code OEZ
UDI-Device IdentifierH965652001911
UDI-PublicH965652001911
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberH965652001911
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2016
Initial Report FDA Received Date10/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;